MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY
Model Number 2077-02
Medical Device Problem Codes Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device contamination occurred.The target lesion was located in the coronary artery.Five rotawire drive wires were selected for rotablation.During insertion, excessive coating was observed on the wires, causing the rotawire adhere to the burr.In dynaglide mode, the wire was unable to advance normally.It was later noted that the first wire had accumulated multiple fibers from the drape, forming a ball of fluff that advanced toward the coronary artery.Attempts to use the remaining four wires yielded similar results.The final wire seized within the burr, appearing to have fibers adhered to it as if by glue.Despite multiple attempts to clean the wire, including wiping it end-to-end approximately ten times and manually removing the lumps, the wire remained sticky and unusable.The procedure was prolonged but ultimately completed with a another rotawire device.There were no patient complications.

Brand Name
ROTAWIRE DRIVE
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23568166
Report Number2124215-2025-83386
Device Sequence Number18672007
Product Code MCX
UDI-Device Identifier08714729996248
UDI-Public(01)08714729996248(17)260926(10)34938991
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model Number2077-02
Device Catalogue Number2077-02
Device Lot Number0034938991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/17/2025
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown